Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Having eye lid surgery. Recommended Ethromyacin cream but allergic to antibiotic. Can I use cream without itching?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5580 Questions
I am having eye lid surgery. Ethromyacin cream has been recommended but I am allergic to the group of antibiotics that ethromywcin belongs to when taken internally. Can I use the cream without getting a reaction,itching and hives? Thank you.
Posted Tue, 1 Oct 2013 in Vision and Eye Disorders
Answered by Dr. Ivan R. Rommstein 48 minutes later
Brief Answer:
maybe,but you can use some other or none

Detailed Answer:
Hi and welcome to XXXXXXX
First, i dont think it is justified to use antibiotic cream without sign of infection. it is also not advisable to use it before surgery as prevention because the rate of infection can be reduced only if surgery is done properly and in sterile conditions.
But ok,some doctors recommend antibiotic cream. Second, it doesnt mean that all macrolides will cause allergic reaction if some of it did. Also, concentration of such antibiotics in cream is much lower that in pills or ampules. antibiotic cream wont penetrate into bloodstream so systemic allergy is not likely to happen. It may cause local irritation maybe but you can prevent this if you apply minor doses.
If you have any doubts anyway,you can use tobramycine for example if available in your place.
Wish you good health. feel free to ask. Regards
Above answer was peer-reviewed by
Follow-up: Having eye lid surgery. Recommended Ethromyacin cream but allergic to antibiotic. Can I use cream without itching? 25 hours later
Thank you.
Answered by Dr. Ivan R. Rommstein 31 hours later
Brief Answer:

Detailed Answer:
You are welcome. I hope that the procedure will be successful. If you don't have any questions you can close this query and give rates and review. Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Ophthalmologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor